Aa
A
A
A
Close
Men's Health Community
13.9k Members
Avatar universal

My epididymitis doesn't seem to be healing...

So, after 1 week of pain and discomfort in my left testicle, left leg and abdominal area, I got diagnosed with epididymitis. 3 weeks later with antibiotics (Cipro 500mg twice a day), still in pain. It got better for a while then came back. I thought I was supposed to be healed by now? Why not? I don't have school or work now but if this doesn't get better I'll be in hell when I go back.
I'm pretty sure it's because of urine backflow (long masturbating sessions with full bladder and edging... not smart). Urine test and ultrasound came clean. Could the diagnosis be wrong though? When the urologist touched my epididymis, it was HELLA painful. But the antibiotics don't seem to be working.
I've also been taking Magnesium complements (epileptic)... I stopped taking them only a few days ago, but I'm worried they could have interfered with the treatment at least for the first week (I didn't know Magnesium shouldn't be taken with Cipro.) I stopped masturbating since I started the treatment - I'm 20, not sexually active.
I'm worried :(
4 Responses
20620809 tn?1504362969
Mate, when you are still in pain after a full course of treatment, you should touch base with your doctor again.  Is it still red?  Still JUST like it was in the beginning.  I've read that pain can linger after you are done with antibiotics for a period of time --  unfortunately for a few weeks to month even.  https://www.urologyhealth.org/urologic-conditions/epididymitis-and-orchitis  If you still in a lot of discomfort, I'd call your doctor about it.
1 Comments
Yeah, I'm definitely going back... Before the treatment,  it wasn't very red and not swollen at all. It didn't change much. It was the pain that was the prominent symptom.
I need to ask a bunch more questions to my urologist.
207091 tn?1337709493
I agree - definitely get back in touch with your doctor. If you are still in pain, you need to let your doctor know.

I'd not do the long masturbation and edging for now. Let yourself heal. But definitely check with your doctor - you may need another course of treatment. Discuss the magnesium with him, too.
2 Comments
Yeah, still in pain. I called him 2 weeks in and told him I was still in pain so he added 1 more week to the treatment. He didn't prescribe any anti-inflammatories, but whenevr I take some when the pain is too much it feels a tiny bit better.
About masturbating, hell yeah I learned my lesson. Never doing that again.
It's okay to call him and let him know you are still hurting. Let him know the anti-inflammatories are helping a little - that may help him figure this out.

You can masturbate again, but maybe just not for a little while.
Avatar universal
I went to the urologist today. He told me that since there was nothing in the ultrasound and there was slight swelling in my epididymis, it couldn't be something else. He said that the pain is significantly weaker than it was before treatment and the swelling is gone and that pain is just remnant!
He gave me anti-inflamatories. Piroxicam 20mg for 14 days. Dunno much about it, anyone has any insight?
12 Comments
Do you feel that the pain is "significantly weaker"?

Piroxicam is a strong NSAID, and you shouldn't drink alcohol on it - did he tell you that?  https://www.drugs.com/food-interactions/piroxicam.html

When he touched my balls? Yes, it really is. Before treatment, when he pressed on my epididymis, I shouted from pain. When he did today, the contact felt just mildly painful.
He didn't tell me that, but he knows I don't drink because of my epilepsy and AEDs anyways... For now, I still don't feel a huge difference yet compared to yesterday. Or maybe it's my hypochondria ;_;
I'll try to make an update soon :)
Well, that's a good sign that the pain is significantly better. Maybe there's some residual inflammation that the med will help.

And I'm happy to hear he if familiar with your medical history. That's really important. :)

Keep us updated, for sure!
Three days later and the pain is pretty much the same... But I think there's swelling?! my testicle looks "higher" and feels kinda tight. Looks a bit red to me. Is this a normal reaction to anti-inflamatories??
No, it isn't a normal reaction. How are you today?

Continue to let your doctor know how you are. These are things your doctor should know.
I called my urologist yesterday (the swelling is still there, but it's definitely around the epididymis and not the whole testicle now), he told me to keep taking my meds then check with him. So, here I am, with a swollen and a slightly less painful testicle. Not bad progress imo
Well, that sounds like progress, if slow lol.

https://www.healthline.com/health/epididymitis - this says, " It can sometimes take several weeks for the soreness or discomfort to go away completely. Most epididymitis cases clear up within 3 months. However, more invasive treatment may be needed in some cases."

You're halfway there. :)
Update -
My swelling is going away, I'm so glad. It's slow but it is.
The pain is still there... sometimes stronger than before, I'm not sure. Every time I touch it or moves too much, the pain comes back. That's not good if I want to function tbh :(
I also don't know if I should go back to my urologist after this. He seemed sure that I won't need anything after the NSAID...
I think if the NSAID isn't helping that much, you should contact your doctor. I think pain is expected for awhile, but if it's keeping you from functioning, he should know, or he should be able to tell you what to expect and what's normal.
I'm supposed to be over with the treatment in two days, but maybe I'll go back and check with the doctor again.
The swelling is nearly gone, and the pain is less frequent. I guess it improved with the NSAID faster than with antibiotics? Idk, but I'm actually scared that the doctor will tell me I should be done with meds and then I'd go back to being in pain all over again.  :c
Well, it sucks, but the only way to know that is to wait and see. The good part about that is that if the pain comes back, you'll have something to tell your doctor that's concrete. If it doesn't, you know it's gone. :)

I understand the fear, though. Unfortunately, the only way to get over it is through it.
So I went to the doctor today and he told me that I was completely fine (and the thing is , today they were barely painful and the swelling went down ._.). He gave me these capsules though, it's called Cyclo 3 Fort. It says that it's "a vascular protector and a veinotonic", composed of
Ruscus, dry extract titrated in sterol glycosides
Hesperidin methyl chalcone
Ascorbic acid (vitamin C)
None of this makes any sense to me, and I have to take them for a month!
207091 tn?1337709493
I've never heard of that, but it seems like it treats lots of things - https://www.sdrugs.com/?c=drug&s=cyclo%203%20fort

Though if you're "completely fine", why are you taking it? Just something to think about.
Have an Answer?
Top Men's Health Answerers
1622896 tn?1562364967
London, United Kingdom
139792 tn?1498585650
Indore, India
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get the facts about this disease that affects more than 240,000 men each year.
How to lower your heart attack risk.
Here are 12 simple – and fun! – ways to boost your brainpower.
Sean Cummings discusses which available erectile dysfunction treatments may have the best outcome for you
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
10 prostate cancer misconceptions debunked.